My husband was given 1000mg of Depacote for his Frontotemporal Dementia to stabilize his mood. Instead I saw negative behaviors in him . He was also on 500mg of Seroquel. I believe these drugs affected him adversely.
The Depakote might have done that. Its not something easy to treat, and its pretty much trial and error. If one works you keep it, if not you don't, and go on to something else. As long as he's seeing a doctor who knows how to deal with it, its about all you can do med wise.
What type of FTD does your husband have? I am thinking the behavioral type henceforth the depakote and seroquel but I just wanted to make sure. Either way yes, I have seen people respond negatively to these meds. Depakote is a mood stabilizer and seroquel is NOT approved by FDA for tx of behavioral disorders
in elderly patients with dementia. It is a very strong psychotropic med with numerous negative and even life threatening side effects that are worse with those with dementia. IT CAN WORSEN behaviors and he is at a very high dosage level. I would def. speak with his MD. Remember YOU know your husband the best, you are his best advocate. Yes, these people are doctors but they are not God, you have rights and do not feel your voice or opinions do not matter, they do. I would like to see more clients and families advocate for themselves and ask questions and if needed stand up for yourself or loved one. Become part of the tx plan, IT is YOUR TREATMENT PLAN.
See I’m having a problem with them using hadol and Ativan combined and over druging my Uncle. I have called numerous times as poa and asked them to stop I requested hadol be stopped as he’s so drugged now he can’t walk and couldn’t even open his eyes. When just two days ago he was walking and opening his eyes but they say he’s become angry well according to what I researched hadol can do that to some one with FTD and they were also still trying to give him Memantine Hydrochloride which I research was not approved for FTD. I feel like I did my uncle wrong moving him to a nursing home because now he’s wheelchair bound and so drugged he can’t eat on his own and it’s only been a week since he was moved.. but he had sun down and they wouldn’t give us anything to help aide that so he could sleep when at home.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.